MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Edema (1820); Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a model zxr00 , 21.0 diopter intraocular lens (iol) was implanted in the patient¿s right eye, and the patient¿s posterior capsule tore.An anterior vitrectomy was performed and sutures were required.The customer reported that the iol kept tilting backwards so the doctor used sutures, not sutures around the eye, but sutures were used around the haptic.Some of the cataract went to the back of the eye during surgery.There were no other patient injuries reported.The patient went to a retina specialist the next day.The lens was explanted and replaced with a non-johnson & johnson (j&j) lens.There was no loss of two (2) or more lines best spectacle corrected visual acuity (bscva), and no additional surgical or medical intervention was required.Reportedly, the current status of the patient is with a non-j&j lens is the patient has corneal edema, and a bit of blurry vision, but he has a good prognosis.Doctor will remove the cataract fragments left from the initial surgery at a later time.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9269563
Report Number9614546-2019-01021
Device Sequence Number16712262
Product Code POE
UDI-Device Identifier05050474579118
UDI-Public(01)05050474579118(17)230525
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/25/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0210
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Date Report Sent to FDA01/01/2005